Neurological Question #21

Question

A client is being discharged from the hospital and will be prescribed gabapentin (Neurontin) for seizures. Which of the following should the nurse include in teaching about gabapentin?

Answers

  1. Call the health provider for changes in vision.
    • Rationale:
  2. Keep the medication in the refrigerator.
    • Rationale:
  3. Take gabapentin with antacids for gastric upset.
    • Rationale:
  4. Depression is common and will eventually fade.
    • Rationale:

Overview

Explanation

Gabapentin’s adverse side effects include abnormal vision changes and nystagmus. Vision changes should be reported to the health provider. It is not necessary to keep the medication in the refrigerator, and antacids will decrease absorption of gabapentin. Depression should be reported immediately to the health provider.

Learning Outcomes

Test Taking Tip

Video Rationale